Simple Search:

Improved Hessian approximation with modified quasi-Cauchy relation for a gradient-type method


Citation

Wah, June Leong and Farid, Mahboubeh and Abu Hassan, Malik (2010) Improved Hessian approximation with modified quasi-Cauchy relation for a gradient-type method. Advance Modeling and Optimization, 12 (1). pp. 37-44. ISSN 1841-4311

Abstract / Synopsis

In this work we develop a new gradient-type method with improved Hessian approximation for unconstrained optimization problems. The new method resembles the Barzilai-Borwein (BB) method, except that the Hessian matrix is approximated by a diagonal matrix rather than the multiple of the identity matrix in the BB method. Then the diagonal Hessian approximation is derived based on the quasi-Cauchy relation. To further improve the Hessian approximation, we modify the quasi-Cauchy relation to carry some additional information from the values and gradients of the objective function. Numerical experiments show that the proposed method yields desirable improvement.


Download File

[img]
Preview
PDF
Improved_Hessian_Approximation_with_Modified_Quasi-_Cauchy_Relation_for_a_Gradient-type_Method.pdf

Download (190kB)

Additional Metadata

Item Type: Article
Subject: Nonlinear programming
Subject: Mathematical optimization.Calculus of variations
Subject: Calculus of variations
Divisions: Faculty of Science
Publisher: ICI Publishing House
Keywords: Diagonal updating; Modified quasi Newton equation; Quasi-cauchy relation
Depositing User: Najwani Amir Sariffudin
Date Deposited: 30 Nov 2011 09:07
Last Modified: 27 May 2013 07:56
URI: http://psasir.upm.edu.my/id/eprint/17711
Statistic Details: View Download Statistic

Actions (login required)

View Item View Item